MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM; CATHETER, HEMODIALYSIS, IMPLA
Model Number IPN920517
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "during the connection of the catheter to dialysis an air leak was observed at the level of the catheter.The dialysis session had to be stopped and the catheter removed in the operating room".It was reported the catheter was inserted on (b)(6) 2022 and the catheter was "well positioned" and "monitored by x ray".The catheter was removed and replaced.Dialysis was completed with a new catheter.The patient's condition is reported to be fine.
 
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported "during the connection of the catheter to dialysis an air leak was observed at the level of the catheter.The dialysis session had to be stopped and the catheter removed in the operating room.".It was reported the catheter was inserted on (b)(6) 2022 and the catheter was "well positioned" and "monitored by x ray".The catheter was removed and replaced.Dialysis was completed with a new catheter.The patient's condition is reported to be fine.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one representative unopened chronic hemodialysis set for evaluation.The kit was opened, and its components were evaluated.Visual inspection of the returned connector assembly components and the catheter body revealed no obvious defects or anomalies.The catheter body length measured 403mm to the juncture hub, which is within the specifications of 400-410mm per product drawing.The catheter body outer diameter measured 0.20545", which is within the specifications of 0.201"-0.207" per product drawing.The catheter was assembled per the product ifu and flushed using a lab inventory 10cc syringe to test for a leak.No leaks were observed anywhere on the catheter body.The extension lines were tested for liquid leakage per amrq-000075 rev.17 (bs en iso 10555-1 annex c) which states that no liquid leakage should form in one or more falling drops of water when tested at 300kpa for 30 seconds.Each extension line was separately attached to the leak tester, the distal tip of the catheter was occluded, and the leak tester was turned to 300 kpa for 30 seconds.No leaks were found anywhere on the catheter body or extension lines.A device history record review was performed with no relevant findings.The instructions for use (ifu) provided with this kit warns the user, "examine catheter and extension lines before and after each treatment for any signs of damage.Do not use sharp instruments near extension lines or catheter.The separate hub connection assembly is then fastened to the proximal end of the catheter using a compression sleeve and threaded compression cap.Warning: green compression sleeve must be present when threading compression cap onto hub connection assembly.Failure to do so may result in air embolism, blood loss, or catheter separation." the customer report of a catheter leak in use could not be confirmed through complaint investigation of the returned sample.The returned catheter was assembled and tested, and met all relevant dimensional and functional requirements.A device history record review was performed with no relevant findings.Based on these circumstances, and without the actual sample returned for analysis, the probable root cause of this complaint could not be determined.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW HEMODIALYSIS KIT: 2-L 15 FR X 23 CM
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key15508358
Report Number9680794-2022-00607
Device Sequence Number5181794
Product Code MSD
UDI-Device Identifier30801902195556
UDI-Public30801902195556
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberIPN920517
Device Catalogue NumberCS-15232-X
Device Lot Number13F21J0846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2022
Supplement Date Received by Manufacturer10/25/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEMODIALYSIS; HEMODIALYSIS
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown